MAUDE Adverse Event Report: SEE H.10 DELTAXSFT10 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE

SEE H.10 DELTAXSFT10 2MM X 3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number DLX100203
Medical Device Problem Code Kinked (1339)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.Physical manufacturer name: codman and shurtleff inc., dba depuy synthes products, inc.((b)(6)).Concomitant med products: microcatheter (lpes), detachment control box (dcb2).(b)(6).[complaint conclusion]: the healthcare professional reported that during the procedure to treat a gastrointestinal hemorrhage case, the microcatheter was flushed and the deltaxsft10 2 mm x 3 cm (dlx100203 / s13388) was inserted into the hub of the introducer but the coil could not be advanced through the introducer.The introducer was removed once and flushed before the physician attempted to insert the coil and advance it through the introducer; the coil could not be advanced and became stuck in the introducer tip.The coil was removed and replaced.It was confirmed that the prescore area of the introducer was not opened and the coil and the device positioning unit (dpu) was not exposed.The coil and the dpu did not protrude from the introducer.The target site and vessel characteristic was not known.After the coil was replaced, the procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.Investigation summary: the embolic coil is located in the translucent introducer sheath and is obscured by a significant amount of blood.The device is partially unsheathed.There are two kinks in the unsheathed section of translucent introducer sheath.There is a kink in the device positioning unit (dpu) core wire approximately 111 cm from the proximal end.There is blood in the green introducer.The ball tip is intact.Part of the embolic coil is obscured by blood and cannot be visualized.The embolic coil is kinked.The condition of the articulating joint and resistance heating (rh) coil are obscured by blood.The v-notch of the resheathing tool is undamaged.The kink in the embolic coil prevents it from advancing or retracting.A review of manufacturing documentation associated with this lot (s13388) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no non-conformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Investigation conclusion: the complaint that the device is impeded in the introducer is confirmed.The embolic coil cannot be advanced or retracted through the introducer.The kink in the dpu core wire is indicative of the application of excessive force to the device, possibly in an attempt to overcome the reported resistance.Resistance was likely caused by insufficient flush.The presence of blood in the translucent introducer sheath sufficient to obscure the embolic coil indicates that an insufficient flush was maintained.The ifu ((b)(4)) states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.The embolic coil is kinked.100% of embolic coils are inspected during final assembly by advancing the coil out of the introducer, inspecting under magnification, and retracting back into the introducer per (b)(4).Thus, it is very unlikely that the device was kinked when it left the manufacturing facility.The kink in the embolic coil could have been a result of the application of excessive force, or it could have been the result of an unknown event.It is likely that the kink in the embolic coil is the cause for the device to be impeded in the introducer.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the procedure to treat a gastrointestinal hemorrhage case, the microcatheter was flushed and the deltaxsft10 2 mm x 3 cm (dlx100203 / s13388) was inserted into the hub of the introducer but the coil could not be advanced through the introducer.The introducer was removed once and flushed before the physician attempted to insert the coil and advance it through the introducer; the coil could not be advanced and became stuck in the introducer tip.The coil was removed and replaced.It was confirmed that the prescore area of the introducer was not opened and the coil and the device positioning unit (dpu) was not exposed.The coil and the dpu did not protrude from the introducer.The target site and vessel characteristic was not known.After the coil was replaced, the procedure was successfully completed without further issue or delay.There was no report of patient injury or complication; the product was new and was stored per labeling instructions.The procedure was conducted in accordance with the instruction for use (ifu) with constant flush maintained at all time.There was no visible defect or damage noted on the product prior to the event.There was no unintended detachment observed in the vessel or in the microcatheter.

Brand Name
DELTAXSFT10 2MM X 3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
SEE H.10
47709 fremont blvd
fremont CA 94538
MDR Report Key7569932
Report Number3008114965-2018-00635
Device Sequence Number11257607
Product Code KRD
UDI-Device Identifier10886704077312
UDI-Public10886704077312
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberDLX100203
Device Lot NumberS13388
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1